Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 10, NWS Birmingham, AL

December 1, 200939 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Dec 1, 2009, 2:41 PM CST for 39 counties in Alabama. It took effect at Dec 1, 2009, 6:00 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2009, 2:41 PM CST (20:41 UTC)
In effect from
Dec 1, 2009, 6:00 PM CST
Expired
Dec 2, 2009, 9:00 PM CST
In force
27 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 012041
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CST TUE DEC 1 2009

...BREEZY CONDITIONS WILL DEVELOP OVERNIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHWEST ALABAMA
TONIGHT. BREEZY CONDITIONS WILL DEVELOP AROUND THIS LOW PRESSURE
SYSTEM. WINDS WILL GRADUALLY SUBSIDE LATE WEDNESDAY AFTERNOON.

ALZ011>015-017>050-021200-
/O.NEW.KBMX.WI.Y.0010.091202T0000Z-091203T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
241 PM CST TUE DEC 1 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
WEDNESDAY. 

BREEZY CONDITIONS WILL DEVELOP AROUND A STRONG LOW PRESSURE
SYSTEM TONIGHT INTO WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN 15
AND 20 MPH...GRADUALLY SUBSIDING LATE WEDNESDAY AFTERNOON. A FEW
WIND GUSTS UP TO 35 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
000 
WWUS74 KBMX 020348
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CST TUE DEC 1 2009

...BREEZY CONDITIONS WILL DEVELOP OVERNIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHWEST ALABAMA
OVERNIGHT. BREEZY CONDITIONS WILL DEVELOP AROUND THIS LOW
PRESSURE SYSTEM. WINDS WILL GRADUALLY SUBSIDE LATE WEDNESDAY
AFTERNOON.

ALZ011>015-017>050-021500-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
948 PM CST TUE DEC 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY. 

BREEZY CONDITIONS WILL DEVELOP AROUND A STRONG LOW PRESSURE
SYSTEM TONIGHT INTO WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN
15 AND 20 MPH...GRADUALLY SUBSIDING LATE WEDNESDAY AFTERNOON. A
FEW WIND GUSTS UP TO 35 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KBMX 021125
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 AM CST WED DEC 2 2009

...BREEZY CONDITIONS WILL CONTINUE TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ALONG THE
MISSISSIPPI AND ALABAMA STATE LINE. THE TIGHT PRESSURE GRADIENT
WILL PRODUCE BREEZY CONDITIONS ACROSS CENTRAL ALABAMA TODAY.
THE WINDS WILL GRADUALLY SUBSIDE LATE THIS AFTERNOON.

ALZ011>015-017>050-021800-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
525 AM CST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE
SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH...WITH
GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KBMX 021658
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 AM CST WED DEC 2 2009

...BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD FROM MISSISSIPPI
AND INTO TENNESSEE BY THIS EVENING. THE TIGHT PRESSURE GRADIENT WILL
PRODUCE BREEZY CONDITIONS ACROSS CENTRAL ALABAMA. THE WINDS WILL
GRADUALLY SUBSIDE FROM SOUTH TO NORTH LATE THIS AFTERNOON AND INTO
THIS EVENING.

ALZ011>015-017>029-030000-
/O.EXT.KBMX.WI.Y.0010.000000T0000Z-091203T0300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
1058 AM CST WED DEC 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE
SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH...WITH GUSTS
TO 35 MPH. THE WINDS WILL BE OUT OF THE SOUTHEAST AHEAD OF THE
FRONT AND SWING AROUND TO THE SOUTHWEST BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALZ030>050-030000-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1058 AM CST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE
SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH...WITH GUSTS
TO 35 MPH. THE WINDS WILL BE OUT OF THE SOUTHEAST AHEAD OF THE
FRONT AND SWING AROUND TO THE SOUTHWEST BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KBMX 030003
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 PM CST WED DEC 2 2009

...BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHWARD FROM
MISSISSIPPI AND INTO TENNESSEE BY THIS EVENING. THE TIGHT
PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS ACROSS CENTRAL
ALABAMA. THE WINDS WILL GRADUALLY SUBSIDE FROM SOUTH TO NORTH
LATE THIS AFTERNOON AND INTO THIS EVENING.

ALZ030>050-030115-
/O.EXP.KBMX.WI.Y.0010.000000T0000Z-091203T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
603 PM CST WED DEC 2 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

ALZ011>015-017>029-030300-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-091203T0300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
603 PM CST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

BREEZY CONDITIONS WILL CONTINUE AROUND A STRONG LOW PRESSURE
SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH...WITH
GUSTS TO 35 MPH. THE WINDS WILL BE OUT OF THE SOUTHEAST AHEAD OF
THE FRONT AND SWING AROUND TO THE SOUTHWEST BEHIND THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KBMX 030308
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 PM CST WED DEC 2 2009

...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...

ALZ011>015-017>029-030415-
/O.EXP.KBMX.WI.Y.0010.000000T0000Z-091203T0300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
908 PM CST WED DEC 2 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR ANY PORTION OF
CENTRAL ALABAMA.

$$

08

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:57 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 1, 11:57 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 AM CST TUE DEC 1 2009

.UPDATE...FOR AVIATION AND MORNING UPDATE.

UPDATED ZONES GRIDS/ZONES MAINLY FOR A FEW CLOUD ADJUSTMENTS TO
INCREASE COVER. REMAINDER OF SHORT TERM IN GOOD SHAPE. GRIDS
ALREADY SENT.

08

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.
/PREVIOUS DISCUSSION FROM: 410 AM CST TUE DEC 1 2009/

BASED ON CURRENT WEATHER CONDITIONS OF MOSTLY CLEAR SKIES AND
TEMPERATURES IN THE 30S...HARD TO BELIEVE THAT WE WILL BE DEALING
WITH HEAVY RAINFALL AND SEVERE THUNDERSTORMS WITHIN THE NEXT 24 TO
36 HOURS. HIGH CLOUDS ARE STREAMING NORTHEASTWARD TOWARDS ALABAMA AS
STORM SYSTEM BEGINS TO TAKE SHAPE OFF THE TEXAS COAST. RAIN SHIELD
ALREADY MOVING INTO THE LOUISIANA COAST. CLOUDS WILL GRADUALLY
THICKEN TODAY AS MOISTURE INCREASES FROM TOP TO BOTTOM. DUE TO COLD
START THIS MORNING AND EXPECTED CLOUD COVER TODAY...LOWERED HIGH
TEMPERATURES A FEW DEGREES MOST AREAS. LIGHT RAIN SHOULD REACH
SOUTHWEST COUNTIES BY SUNSET.

FOR TONIGHT...RAIN WILL OVERSPREAD CENTRAL ALABAMA DURING THE
EVENING HOURS AND SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH.
GFS MODEL STILL SHOWING A SURFACE LOW TRACK FARTHER EAST THAN
NAM/CANADIAN/ECMWF. FORECAST WILL BE BASED ON A TRACK CLOSER TO
THE NAM MODEL BASE ON CONSENSUS OF OTHER MODELS AND THE RUN TO RUN
CONSISTENCY OF THE NAM MODEL. THERE WILL LIKELY BE A LOW LEVEL
BAROCLONIC ZONE THAT WILL SET-UP ACROSS NORTHWEST FLORIDA AND
SOUTHEAST ALABAMA LATER TONIGHT AND WEDNESDAY MORNING. THIS BOUNDARY
WILL MOST LIKELY BE JUST NORTH OF SURFACE WARM FRONT...AND IT
WILL BE FOCUS FOR THE HEAVIEST RAINFALL. A FLASH FLOOD WATCH WILL
BE ISSUED FOR TONIGHT AND WEDNESDAY FOR AREAS ALONG AND SOUTH OF A
WHITE HALL...TO ALEXANDER CITY...TO ROANOKE LINE. RAINFALL TOTALS
WILL LIKELY BE IN THE ONE TO TWO INCH RANGE IN WATCH AREA...WITH UP
TO ONE INCH ELSEWHERE. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR
MUCH OF THE SOUTHERN HALF OF THE COUNTY WARNING AREA... BUT WILL LET
DAY SHIFT HANDLE ISSUANCE.

FOR WEDNESDAY...THE HEIGHT OF THE STORM WILL BE DURING THIS TIME
PERIOD. HEAVY RAINFALL WILL SPREAD OVER ALL OF CENTRAL ALABAMA BY
SUNRISE WEDNESDAY AND SURFACE WINDS WILL BE IN THE 15-25 MPH RANGE.
PREVIOUS NAM MODEL RUNS WERE SHOWING MID 60S DEW POINTS ADVECTING
WELL NORTHWARD INTO CENTRAL ALABAMA. LATEST MODEL RUN SEEMS MORE
PRACTICAL WITH 60 DEGREE DEW POINTS GETTING AS FAR NORTH AS
MONTGOMERY. THIS LINES UP PRETTY WELL WITH STORM PREDICTION OUTLOOK
FOR DAY2. SEVERE THREAT WILL PRIMARILY BE IN THE 9 AM TO 3 PM TIME
FRAME AS CONVECTIVE LINE SHOULD BE ENTERING WESTERN GEORGIA BY MID
AFTERNOON. MAIN LIMITING FACTOR WILL BE WIDESPREAD RAIN AND CLOUD
COVER. GIVEN HIGH SHEAR VALUES...AN ISOLATED TORNADO CANNOT BE RULED
OUT. ANOTHER ONE TO THREE INCHES OF RAINFALL POSSIBLE ACROSS FLASH
FLOOD WATCH AREA...WITH STORM TOTALS OF TWO TO FOUR INCHES. ISOLATED
TOTALS NEAR SIX INCHES POSSIBLE.

FOR WEDNESDAY NIGHT...THE HEAVY RAINFALL AND STRONG CONVECTION
SHOULD BE OUT OF AREA BY SUNSET WEDNESDAY AS SURFACE LOW MOVES
RAPIDLY NORTHEAST AND PUSHES COLD FRONT THROUGH AREA. DUE TO
INTENSITY OF LOW LEVEL CYCLONE...THERE WILL BE PLENTY OF WRAP
AROUND CLOUDS ON BACK SIDE OF FRONT..AND CHANCES FOR LIGHT RAIN
WILL CONTINUE THROUGH THE OVERNIGHT HOURS WEDNESDAY AS UPPER LEVEL
TROF MOVES ACROSS AREA.

58/ROSE

.LONG TERM...THURSDAY THROUGH MONDAY.

IT APPEARS THAT AN ACTIVE SOUTHERN STREAM FLOW PATTERN WILL CONTINUE
DURING THIS PERIOD...WHICH MEANS CONFIDENCE IS LOW ON TIMING AND
INTENSITY OF EACH SYSTEM. MUCH COLDER AIR WILL MOVE INTO AREA
THURSDAY AND FRIDAY. MODELS ARE STRONGLY HINTING AT ANOTHER GULF
LOW FORMING ON FRIDAY AND MOVING RAPIDLY EAST NORTHEAST. THIS
SYSTEM COULD BRING SOME LIGHT PRECIPITATION TO SOUTH ALABAMA
FRIDAY NIGHT...BUT CONFIDENCE TO LOW AT THIS TIME TO INTRODUCE
PRECIPITATION..ESPECIALLY SINCE THICKNESS VALUES ARE COLD ENOUGH
TO SUPPORT FROZEN PRECIPITATION. ANOTHER WEAKER SYSTEM HAS BEEN
SHOWING UP EARLY NEXT WEEK..AND INCLUDED CHANCE OF RAIN ON MONDAY.

58/ROSE

&&

.AVIATION...18Z TAF DISCUSSION.

MAIN AVIATION CONCERN IS RAIN/WIND ASSOCIATED WITH APPROACH OF SFC
LOW TONIGHT INTO WED FROM THE SW INTO C AL. PRECIP IS MAINLY
EXPECTED TO BE STRATIFORM RAIN...CONFIDENCE IS NOT HIGH ENOUGH TO
PUT TS IN TAFS. HOWEVER...MGM/TOI WILL BE UNDER A STRONG LOW LEVEL
JET WITH MAXIMA GOING RIGHT OVER THESE TERMINALS...HAVE INSERTED LLWS
FOR AFTER MIDNIGHT INTO THE MORNING. WINDS OVERALL WILL INCREASE
DURING THE EVENING HRS AS THIS SYSTEM GETS CLOSER. MVFR CIGS WILL
DEVELOP AS RAIN MOVES IN THIS EVENING...WITH CIGS GETTING
PROGRESSIVELY LOWER TO IFR AND POSSIBLY LIFR FOR A SHORT TIME S.
WIND DIRECTION WILL BE VEERING FROM ERLY BECOMING SE/SSE LATE IN
THE FORECAST CLOSER TO LOW.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     55  45  58  37  49 /   0  90 100  50  10
ANNISTON    58  49  61  39  51 /  10 100 100  40  10
BIRMINGHAM  58  53  58  39  50 /  10  90 100  40  10
TUSCALOOSA  57  53  59  39  50 /  10  90  90  30  10
CALERA      59  53  60  41  51 /  10 100  90  30  10
AUBURN      59  49  61  43  55 /  10 100 100  20  10
MONTGOMERY  58  54  64  43  53 /  20 100 100  20  10
TROY        57  56  64  43  56 /  20 100 100  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

08/58/08
Hazardous weather outlook, Dec 1, 2:15 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CST TUE DEC 1 2009

ALZ011>015-017>050-021230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
215 PM CST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SURFACE WINDS WILL INCREASE AFTER SUNSET AS A DEEPENING GULF LOW
PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. SUSTAINED WINDS OF 15
TO 20 MPH CAN BE EXPECTED AREA TONIGHT...WITH A FEW GUSTS OF 35
MPH POSSIBLE.

HEAVY RAINFALL WILL ALSO BE ASSOCIATED WITH THIS STRONG LOW
PRESSURE SYSTEM. THIS HEAVY RAINFALL WILL SPREAD SOUTH TO NORTH INTO
CENTRAL ALABAMA OVERNIGHT. THERE WILL BE A THREAT OF FLASH FLOODING
GENERALLY ALONG AND SOUTH OF A LINE FROM SELMA TO ALEXANDER CITY TO
LAFAYETTE OVERNIGHT.

THERE IS A VERY LOW CHANCE OF STRONG TO SEVERE THUNDERSTORMS AFTER 3
AM. THE MAIN THREATS WOULD BE DAMAGING WIND AND POSSIBLY A BRIEF
TORNADO. ANY STORMS THAT DEVELOP WILL REMAIN ALONG AND SOUTH OF THE
HIGHWAY 80/INTERSTATE 85 CORRIDOR OVERNIGHT. CONFIDENCE IS LOW DUE TO
THE FACT THAT INSTABILITY REMAINS VERY LIMITED AND THE HIGHER THREAT
WILL RESIDE NEAR THE GULF COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SUSTAINED WINDS OF 10 TO 20 MPH WILL CONTINUE ACROSS CENTRAL ALABAMA.
A FEW WIND GUSTS UP TO 30 MPH ARE POSSIBLE AREA WIDE.

OCCASIONALLY HEAVY RAINFALL WILL CONTINUE INTO WEDNESDAY MORNING.
TOTAL RAINFALL AMOUNTS WILL BE AROUND ONE INCH ALONG INTERSTATE 20...
INCREASING SOUTHEASTWARD TO NEAR 4 INCHES ALONG AND SOUTH OF
INTERSTATE 85.

THERE IS A LOW CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH 1 PM.
THE MAIN THREATS WOULD BE DAMAGING WIND AND POSSIBLY A BRIEF TORNADO.
ANY STORMS THAT DEVELOP WILL GENERALLY REMAIN EAST OF A LINE FROM
MONTGOMERY TO WEDOWEE. CONFIDENCE IS LOW DUE TO THE FACT THAT
INSTABILITY REMAINS VERY LIMITED AND THE HIGHER THREAT WILL RESIDE
IN SOUTHERN GEORGIA.

THE EXTENT OF SEVERE THUNDERSTORMS ACROSS CENTRAL ALABAMA IS HIGHLY
DEPENDENT ON THE EXACT TRACK OF THE STRONG SURFACE LOW PRESSURE
SYSTEM AND THE AVAILABLE LOW LEVEL MOISTURE. STAY TUNED TO FURTHER
UPDATES.

RIVER LEVELS WILL RISE DUE TO THE EXPECTED RAINFALL WITH THE STRONG
LOW PRESSURE SYSTEM. AT THIS TIME...SOME MINOR RIVER FLOODING WILL
REMAIN POSSIBLE THROUGH THURSDAY MAINLY ALONG THE TALLAPOOSA AND
ALABAMA RIVERS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY LATE TONIGHT INTO WEDNESDAY.

75/LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:34 AM CSTFlash Flood WatchBMXAutauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more28 hr

Nearby

Wind Advisories in Alabama, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.